| Catalog Number |
PRO6045 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
The sales representative reported on behalf of the customer that the pro6045, hall surgical powerpro reciprocating saw attachment was being used on (b)(6) 2024 and ¿the incidents happened during a power trial, 2 total hip surgeries.The attachment (pro6045) detached from the hand piece.One time during the second procedure.The attachment detached when it was put under pressure, during the cut when removing caput.No harm came to the staff or patient.¿ per further assessment it was found that "the attachment detached when it was used to cut collum during a total hip surgery.So, the pro6045 with sawblade (b)(6) was in the wound when it came off.The same thing happened one time at the second surgery.¿the pro6045 came off in one piece.No components fell off from the pro6045 itself or the pro9200b.¿.The procedure was completed without an alternate device.There was a minute delay.The pro9200b, hall titan dual trigger battery handpiece will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device has not been returned for evaluation to date and no photographic evidence was provided therefore the reported event could not be verified.If the device is returned, the investigation may be updated and reanalyzed.The service history was reviewed, and no data was found.At the time of the complaint, the device was more than 69 months of age.The service interval for this device is 24 months; at the time of the complaint, the pm was overdue.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year review of complaint history revealed there has been a total of 4 reports, regarding 4 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: prior to each use, inspect all equipment for proper operation and ensure all attachments and accessories are correctly and completely attached to the handpiece.Reaming and saw attachments are not designed to be used in any screw, tap or oscillate drill modes.They are only to be operated in the drill/ream mode.Additionally, failure to follow the maintenance schedule could result in reduced instrument performance or overheating of the handpiece or attachment.In addition, heavy use of the handpiece exceeding the recommended duty cycle can cause the handpiece or attachment to overheat.Overheating can lead to possible burn injury to the patient or medical personnel.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
The sales representative reported on behalf of the customer that the pro6045, hall surgical powerpro reciprocating saw attachment was being used on (b)(6) 2024 and ¿the incidents happened during a power trial, 2 total hip surgeries.The attachment (pro6045) detached from the hand piece¿one time during the second procedure.The attachment detached when it was put under pressure, during the cut when removing caput.No harm came to the staff or patient.¿.Per further assessment it was found that "the attachment detached when it was used to cut collum during a total hip surgery.So, the pro6045 with sawblade (5052-261) was in the wound when it came off¿the same thing happened one time at the second surgery.¿the pro6045 came off in one piece.No components fell off from the pro6045 itself or the pro9200b.¿.The procedure was completed without an alternate device.There was a minute delay.The pro9200b, hall titan dual trigger battery handpiece will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.